Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Des Moines, IA

May 4, 2012Kossuth County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 4:40 PM CDT for Kossuth County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 4:40 PM CDT (21:40 UTC)
Expired
May 4, 2012, 5:30 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kossuth County, IA

The radar

The Minneapolis radar (KMPX), 175 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:15 PM CDTHAIL 13 N Lone Rock, IANICKEL AND QUARTER SIZED HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WUUS53 KDMX 042140
SVRDMX
IAC109-042230-
/O.NEW.KDMX.SV.W.0060.120504T2140Z-120504T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 530 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF BANCROFT...OR 23 MILES EAST OF ESTHERVILLE...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BANCROFT...SWEA CITY...LEDYARD...LAKOTA AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4320 9397 4328 9444 4350 9445 4351 9398
TIME...MOT...LOC 2140Z 289DEG 21KT 4343 9438
WIND...HAIL 60MPH 1.00IN

$$

COGIL
1 follow-up statement
281 
WWUS53 KDMX 042206
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT FRI MAY 4 2012

IAC109-042230-
/O.CON.KDMX.SV.W.0060.000000T0000Z-120504T2230Z/
KOSSUTH IA-
506 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KOSSUTH COUNTY UNTIL 530 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF BANCROFT...OR 21 MILES NORTH OF ALGONA...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  BANCROFT...LEDYARD...LAKOTA AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4320 9397 4328 9444 4350 9445 4351 9398
TIME...MOT...LOC 2206Z 289DEG 21KT 4338 9421
WIND...HAIL 60MPH 1.00IN

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:53 PM CDT, 47 minutes earlier.

Area forecast discussion, May 4, 3:53 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 4 2012

.SHORT TERM /TONIGHT/...
THUNDERSTORMS ENTERING FORECAST AREA AS THIS IS WRITTEN...AND
QUESTION WILL BE EVOLUTION INTO THE NIGHT. SOUTHEAST FLOW AT THE
SURFACE WILL CONTINUE WITH A SHIFT TO EASTERLY WINDS ALONG THE
MINNESOTA BORDER. QUITE UNSTABLE SOUTH OF THIS BOUNDARY AND EVEN
RICHER DEWPOINTS ARE WAITING IN MISSOURI. THE STORM COMPLEX FROM
SOUTH DAKOTA HAS DEVELOPED A SIZABLE COLD POOL ALREADY...AND THIS IS
THE MAIN QUESTION FOR TONIGHT. WILL STORMS CONTINUE ON CURRENT
EASTERLY TRACK OR TURN MORE SOUTHEAST INTO INSTABILITY?  HI-RES
NMM/ARW AND SOMEWHAT THE GFS MODEL FAVOR A SURGE SOUTHEAST SO HAVE
INCLUDED ABOUT 50-50 CHANCE OF THUNDERSTORMS FOR SOUTHEAST THIRD OF
FORECAST AREA. BY FAR HIGHEST CHANCE WILL BE ACROSS THE NORTH AND
NORTHEAST INTO WATERLOO. TORNADO THREAT HAS BEEN DISCUSSED WITH
REPORTS IN SOUTHWEST MN. BELIEVE THIS THREAT COULD EXTEND INTO THE
AREA NORTH OF FORT DODGE AND WEST OF MASON CITY UNTIL AROUND 7
PM...BUT THE WEAK STORM RELATIVE FLOW IN MID LEVELS INDICATES
ROTATING STORMS AND ANY TORNADO THAT WOULD DEVELOP WOULD BE SHORT
LIVED IN DMX FORECAST AREA. HEAVY RAIN IS ALSO POSSIBLE IN LOCAL
AREAS IF THE COLD POOL STALLS AND CELLS REDEVELOP ON BACK SIDE.
DIFFICULT TO FAVOR AN AREA AT THIS POINT BUT IT COULD BE ACROSS
CENTRAL IOWA. THIS WOULD NOT BE SAME LOCATIONS AS HAD HEAVY RAIN
LAST NIGHT...SO WILL NOT GO WITH A FLASH FLOOD WATCH AT THIS TIME.
IF LINE ORIENTATION SHOWS ITS HAND...THIS COULD BE ADDED LATER. WEAK
MOIST FLOW WILL LIKELY ALLOW SOME FOG TO DEVELOP BY MORNING.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
NO MAJOR CHANGES IN LARGE SCALE PATTERN FOR THE NEXT COUPLE OF DAYS.
AFTER ANOTHER ROUND OF CONVECTION TONIGHT...SHOULD SEE A BREAK FOR A
PORTION OF SATURDAY UNTIL INSTABILITY RETURNS IN THE LATE AFTERNOON
AND EVENING. THEN...STORMS WILL FIRE IN THE AREAS OF BEST SFC
CONVERGENCE AND OVER NORTHWEST AS UPSTREAM WAVE FINALLY PUSHES EAST
INTO THE AREA LATE SATURDAY NIGHT AND SUNDAY. OVERNIGHT SATURDAY
NIGHT BEST AREAS FOR CONVECTION SHOULD REMAIN NORTHWEST OR NORTH
GIVEN THE PROXIMITY OF THE SYNOPTIC SCALE BOUNDARIES. HAVE RAISED
HIGHS ON SATURDAY INTO THE MID 80S AND SHOULD BE A RATHER WARM AND
HUMID OVERNIGHT SATURDAY NIGHT. SUNDAY WILL BE WARM AND HUMID BUT
HAVE CUT BACK ON PM HIGHS DUE TO EXPECTED DEBRIS CLOUDS AND SCT
STORMS ON SUNDAY. MEANWHILE BY AFTERNOON LI VALUES WILL DECREASE TO
-8 TO -11 ACROSS THE REGION WITH MLCAPES APPROACHING 3000 J/KG ONCE
AGAIN. WITH INCREASING DYNAMICS AND WIND SHEAR...SEVERE STORMS AGAIN
LOOK MORE LIKELY WITH EXPECTATION OF MORE WIDESPREAD COVERAGE THAN
ON SATURDAY. WITH EXPECTED STORM MOTIONS TO BE RATHER MEAGER
...THREAT FOR ADDITIONAL HEAVY RAINFALL ALSO POSSIBLE AS SFC
CONVERGENCE INCREASES ALONG THE COLD FRONT PASSING THROUGH THE
STATE. WITH MOST OF THE REGION STILL ABLE TO HANDLE SOME MODERATE TO
HEAVY RAINS...WILL NOT TRY TO EXACT AREA OF GREATEST THREAT AT THIS
TIME DUE TO SOME EVENTUAL ALTERATIONS BASED ON THE MESOSCALE
EVOLUTION OF THE STORMS THIS WEEKEND. MODELS HAVE BEEN MORE RAINFALL
OVER THE NORTH HALF OF THE FORECAST AREA...AND WILL LEAN IN THAT
DIRECTION FOR NOW. AFTER THIS SYSTEM PROGRESSES EAST ON SUNDAY NIGHT
OUR WEATHER WILL QUIET DOWN FOR THE EARLY PART OF NEXT WEEK. AT
LEAST ON MONDAY SOME SUNSHINE WILL RETURN PRIOR TO AN UPPER LEVEL
TROUGH DROPPING SOUTH INTO THE AREA TUESDAY. THE 12Z GEM/GFS HAVE
BOTH TRENDED TOWARD A MORE EASTERLY SOLUTION FOR THE H500 LOW
DROPPING SOUTH INTO THE GREAT LAKES RATHER THAN THE CENTRAL PLAINS.
THIS WOULD FAVOR LESS CLOUDS AND NO PRECIP RATHER THAN UPPER LEVEL
SUPPORT FOR ISO AND SCT THUNDER ACROSS THE AREA. BY MID WEEK THROUGH
THE END OF THE WEEK A RIDGE WILL REBUILD INTO THE AREA AND ALLOW
TEMPERATURES TO REBOUND INTO THE 70S TO NEAR 80 THROUGH THE PERIOD.
VERY LATE IN THE EXTENDED...A TROUGH WILL APPROACH AND ALLOW FOR A
RETURN CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION BY
THURSDAY NIGHT OR FRIDAY.

&&

.AVIATION...04/18Z
MOIST SOUTHEASTERLY FLOW WILL CONTINUE THROUGH THE 24 HOUR TAF
PERIOD...BUT NOT A LOT OF STRONG FORCING FOR ORGANIZED INTENSE
THUNDERSTORMS. CONVECTION HAS DISRUPTED WARM FRONT LEAVING A
BOUNDARY IN NORTH IOWA AND NORTH MISSOURI. THUNDERSTORMS MOST LIKELY
TO WORK EAST ACROSS NORTHERN IOWA THIS EVENING...SO HAVE INCLUDED
THEM IN TAFS...FOR KDMX AND KOTM...CHANCES ARE TOO SMALL TO INCLUDE
AT THIS TIME. GIVEN HIGH MOISTURE EXPECT FOG AND/OR LOW STRATUS TO
DEVELOP AGAIN OVERNIGHT ACROSS STATE...AND THIS WILL TAKE SOME TIME
TO BURN OFF SATURDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM/AVIATION...JUNGBLUTH
LONG TERM...REV
Hazardous weather outlook, May 4, 3:03 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
303 PM CDT FRI MAY 4 2012

IAZ004>007-015>017-023>026-033>036-044-045-052015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-
303 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE
THREAT WILL CONTINUE UNTIL 9 PM THIS EVENING ACROSS THE OUTLOOK
AREA.

THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT
FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE
ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE
LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

IAZ027-028-037>039-046>050-057>062-070>075-081>086-092>097-052015-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
303 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONGER THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON OR EVENING AND CONTINUE THROUGH THE NIGHT. THESE STORMS
COULD BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS THOUGH AN
ISOLATED TORNADO IS STILL POSSIBLE. LOCALLY HEAVY RAINS AND FLASH
FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS
MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

REV

In the hours before

Local storm report, May 4, 10:46 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     HAIL             NNW LENOX               40.88N 94.56W
05/04/2012  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

KD
Local storm report, May 4, 10:49 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1049 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     HAIL             5 NNW LENOX             40.88N 94.56W
05/04/2012  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

KD
Local storm report, May 4, 10:55 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1055 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     HAIL             NNW LENOX               40.88N 94.56W
05/04/2012  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

KD
Local storm report, May 4, 1:24 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             5 ESE CORNING           40.97N 94.65W
05/04/2012  E1.25 INCH       ADAMS              IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

KS
Local storm report, May 4, 1:32 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
132 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HAIL             ENE PRESCOTT            41.02N 94.61W
05/04/2012  E1.00 INCH       ADAMS              IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0300 AM     HAIL             PRESCOTT                41.02N 94.61W
05/04/2012  E0.88 INCH       ADAMS              IA   EMERGENCY MNGR

            TIME ESTIMATED.

0303 AM     HAIL             5 ESE CORNING           40.97N 94.65W
05/04/2012  E1.25 INCH       ADAMS              IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

0338 AM     HAIL             NNW LENOX               40.88N 94.56W
05/04/2012  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

KS
Local storm report, May 4, 4:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     DOLLIVER                43.46N 94.61W
05/04/2012  E65 MPH          EMMET              IA   EMERGENCY MNGR

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningDMXHumboldt28 min
May 3, 11:32 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more9 hr
May 4, 2:09 AM CDTSevere Thunderstorm WarningDMXAdams, Union51 min
May 4, 2:13 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor32 min
May 4, 2:45 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 4, 2:54 AM CDTSevere Thunderstorm WarningDMXAdams51 min
May 4, 3:27 AM CDTSevere Thunderstorm WarningDMXTaylor48 min
May 4, 5:03 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe42 min
May 4, 5:44 AM CDTFlash Flood WarningDMXMahaska, Poweshiek4 hr
May 4, 4:05 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth55 min
May 4, 4:22 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto38 min
May 4, 4:46 PM CDTTornado WarningDMXPalo Alto29 min
May 4, 4:59 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago49 min
May 4, 5:30 PM CDTSevere Thunderstorm WarningDMXKossuth17 min
May 4, 5:40 PM CDTTornado WarningDMXHancock, Humboldt, Kossuth, Wright35 min
May 4, 5:46 PM CDTSevere Thunderstorm WarningDMXKossuth15 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth60 min
May 4, 6:37 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.